Schizophrenia.com

Vitamin B6 toxicity hypothesis regarding my FEP

Hi friends, second thread. Love reading through and feeling not alone.

About 40 days ago I experienced FEP and after two weeks of Seraquel hell I did stabilize enough to come off.

I was a huge consumer of energy drinks (high in B vitamins) and was recently on a hardcore binge, 2 - 4 a day. I recall about two months ago my hands stopped responding to the caffeine as in they did not shake or tremble at all. I remember specifically noticing this and how odd it seemed. After much research I found vitamin b6 toxicity causes neuropathy, which is problems of the nerves in the hands and feet typically and one manifestation is low response to vibrations.

If you were to read on Wikipedia, psychosis is also a severe side effect of the toxicity and I did NOT stop the energy drinks once I noticed the hand stillness… I did not put it together. How I wish I had.

Another source of unknown quality: "I have had 2 patients in the past 3 years who developed psychosis as a result of taking too much vitamin B6. "

To combine this nerve damage to the basal ganglia brain region (related to sz also) I was abusing high THC vapor cartridges. I was high pretty much all day on them concurrent to the energy drink binge. What a perfect storm for sz to develop. I pray that I make a recovery as I have been clean off weed, caffeine, nicotine since it happened. Also, I do not have delusions or paranoia, but my current issue is an uncontrollable inner monologue at times, and severe insomnia and any effects that arise from the sleep deprivation.

Thoughts? Thanks for letting me share. Also, I have accepted I may have developing sz/a permanently so I do not want to come off as naive. I just need my body to detox before jumping to anything. I have a doc and we’re working through it, but I cannot afford blood tests till my insurance from new job kicks in this month. I have missed a few days of work due to all this.

Thanks again

1 Like

Last few weeks ago, my left foot has been permanently numb. I have to fast and see a doctor to get it checked out. I was and am drinking 8-10 monsters a day. This is crazy! I know I’m stupid.

Try to stop before there is permanent nerve damage or at least switch to caffeine source without B vitamin additives. You’re not stupid for realizing it’s a problem. Thanks for reply

1 Like

B6 toxicity causes neuropathy. B6 deficiency causes psychosis.